MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number 5DCS
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned to stryker sustainability solutions for evaluation.As the complaint device was not returned, a conclusive root cause could not be determined and the reported event could not be confirmed.The device lot and serial numbers were not reported, therefore a review of the dhr was unable to be performed.The reported event could be attributed to: - user attempts to cut staples or clips, - user attempts to cut non-soft tissue, - user attempts to cut excessive amount of tissue.The instructions for use (ifu) state: - do not directly apply current to staples or clips.- instruments were designed for cutting soft tissue.Attempting to cut staples or clips may damage the instrument.- if cutting of staples or clips is attempted, damage to instrument may occur.A supplemental mdr will be submitted once the device evaluation is completed.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the laparoscopic scissors were dull.The laparoscopic scissors were replaced and there was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The complaint device was returned to stryker sustainability solutions after the initial mdr was filed.Visual inspection of the device showed signs of clinical use.The blades have debris present.The cautery pin was found to be damaged.Functional inspection revealed that the blade did provide a clean cut.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The updated investigation results confirm this incident no longer falls within mdr reportability requirements.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6809183
Report Number0001056128-2017-00108
Device Sequence Number13485314
Product Code NUJ
UDI-Device Identifier00885825013288
UDI-Public(01)00885825013288
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2020
Device Model Number5DCS
Device Catalogue Number5DCSRR
Device Lot Number6128466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2017
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1